Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Divisibility of an eigenform by an eigenform


Authors: Jeffrey Beyerl, Kevin James and Hui Xue
Journal: Proc. Amer. Math. Soc. 142 (2014), 29-38
MSC (2010): Primary 11F11, 11F67
DOI: https://doi.org/10.1090/S0002-9939-2013-11840-X
Published electronically: September 10, 2013
MathSciNet review: 3119178
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It has been shown in several settings that the product of two eigenforms is rarely an eigenform. In this paper we consider the more general question of when the product of an eigenform with any modular form is again an eigenform. We prove that this can occur only in very special situations. We then relate the divisibility of eigenforms to linear independence of vectors of Rankin-Selberg $ L$-values.


References [Enhancements On Off] (What's this?)

  • [1] Scott Ahlgren, On the irreducibility of Hecke polynomials, Math. Comp. 77 (2008), no. 263, 1725-1731. MR 2398790 (2009c:11060), https://doi.org/10.1090/S0025-5718-08-02078-4
  • [2] Daniel Bump, The Rankin-Selberg method: a survey, Number theory, trace formulas and discrete groups (Oslo, 1987) Academic Press, Boston, MA, 1989, pp. 49-109. MR 993311 (90m:11079)
  • [3] Kevin Buzzard, On the eigenvalues of the Hecke operator $ T_2$, J. Number Theory 57 (1996), no. 1, 130-132. MR 1378578 (96m:11033), https://doi.org/10.1006/jnth.1996.0039
  • [4] Gunther Cornelissen, Zeros of Eisenstein series, quadratic class numbers and supersingularity for rational function fields, Math. Ann. 314 (1999), no. 1, 175-196. MR 1689268 (2000e:11060), https://doi.org/10.1007/s002080050291
  • [5] Fred Diamond and Jerry Shurman, A first course in modular forms, Graduate Texts in Mathematics, vol. 228, Springer-Verlag, New York, 2005. MR 2112196 (2006f:11045)
  • [6] W. Duke, When is the product of two Hecke eigenforms an eigenform?, Number theory in progress, Vol. 2 (Zakopane-Kościelisko, 1997) de Gruyter, Berlin, 1999, pp. 737-741. MR 1689541 (2000e:11049)
  • [7] Brad A. Emmons and Dominic Lanphier, Products of an arbitrary number of Hecke eigenforms, Acta Arith. 130 (2007), no. 4, 311-319. MR 2365707 (2008i:11059), https://doi.org/10.4064/aa130-4-1
  • [8] D. W. Farmer and K. James, The irreducibility of some level 1 Hecke polynomials, Math. Comp. 71 (2002), no. 239, 1263-1270 (electronic). MR 1898755 (2003e:11046), https://doi.org/10.1090/S0025-5718-01-01375-8
  • [9] Ernst-Ulrich Gekeler, Some observations on the arithmetic of Eisenstein series for the modular group $ {\rm SL}(2,{\mathbb{Z}})$, Arch. Math. (Basel) 77 (2001), no. 1, 5-21. Festschrift: Erich Lamprecht. MR 1845671 (2002f:11050), https://doi.org/10.1007/PL00000465
  • [10] Eknath Ghate, On monomial relations between Eisenstein series, J. Ramanujan Math. Soc. 15 (2000), no. 2, 71-79. MR 1754712 (2001c:11055)
  • [11] Haruzo Hida and Yoshitaka Maeda, Non-abelian base change for totally real fields, Olga Taussky-Todd: in memoriam, Pacific J. Math. Special Issue (1997), 189-217. MR 1610859 (99f:11068), https://doi.org/10.2140/pjm.1997.181.189
  • [12] M. Kaneko and D. Zagier, Supersingular $ j$-invariants, hypergeometric series, and Atkin's orthogonal polynomials, Computational perspectives on number theory (Chicago, IL, 1995) AMS/IP Stud. Adv. Math., vol. 7, Amer. Math. Soc., Providence, RI, 1998, pp. 97-126. MR 1486833 (99b:11064)
  • [13] Seth Kleinerman, Some computations in support of Maeda's conjecture, 2010. Available at http://modular.math.washington.edu/edu/Fall2003/252/final_project/seth/252paper.pdf.
  • [14] Neal Koblitz, Introduction to elliptic curves and modular forms, 2nd ed., Graduate Texts in Mathematics, vol. 97, Springer-Verlag, New York, 1993. MR 1216136 (94a:11078)
  • [15] R. A. Rankin, Elementary proofs of relations between Eisenstein series, Proc. Roy. Soc. Edinburgh Sect. A 76 (1976/77), no. 2, 107-117. MR 0441870 (56 #261)
  • [16] Goro Shimura, Introduction to the arithmetic theory of automorphic functions, Publications of the Mathematical Society of Japan, vol. 11, Kanô Memorial Lectures, 1, Princeton University Press, Princeton, NJ, 1994. Reprint of the 1971 original. MR 1291394 (95e:11048)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11F11, 11F67

Retrieve articles in all journals with MSC (2010): 11F11, 11F67


Additional Information

Jeffrey Beyerl
Affiliation: Department of Mathematical Sciences, Clemson University, Box 340975, Clemson, South Carolina 29634-0975
Email: jbeyerl@clemson.edu

Kevin James
Affiliation: Department of Mathematical Sciences, Clemson University, Box 340975, Clemson, South Carolina 29634-0975
Email: kevja@clemson.edu

Hui Xue
Affiliation: Department of Mathematical Sciences, Clemson University, Box 340975, Clemson, South Carolina 29634-0975
Email: huixue@clemson.edu

DOI: https://doi.org/10.1090/S0002-9939-2013-11840-X
Received by editor(s): August 17, 2011
Received by editor(s) in revised form: February 23, 2012
Published electronically: September 10, 2013
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2013 By the authors

American Mathematical Society